Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 356, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Dec 7, 2011, 5:22 PM EST for 5 counties in North Carolina. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 7, 2011, 5:22 PM EST (22:22 UTC)
- Expired
- Dec 7, 2011, 6:15 PM EST
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 42 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 5:25 PM EST | TSTM WND GST 48 | Fayetteville Regional A, NC | KFAY GUSTED TO 48 MPH AT 525 PM. |
| Dec 7, 5:42 PM EST | TSTM WND DMG | 6 Ne Spivey'S Corner, NC | MULTIPLE TREES DOWN IN MEADOW... NC. |
| Dec 7, 5:52 PM EST | TSTM WND DMG | 2 Ne Salemburg, NC | ELECTRICAL LINES DOWN ON BEARSKIN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS52 KRAH 072222
SVRRAH
NCC051-085-101-163-191-072315-
/O.NEW.KRAH.SV.W.0356.111207T2222Z-111207T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EST WED DEC 7 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EST
* AT 517 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM ANGIER TO LINDEN TO
11 MILES SOUTHWEST OF CEDAR CREEK...OR ALONG A LINE EXTENDING FROM
8 MILES NORTH OF LILLINGTON TO 11 MILES NORTHEAST OF FAYETTEVILLE
TO 15 MILES NORTHEAST OF LUMBERTON...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FALCON...DUNN...
SPIVEY'S CORNER...COATS CROSSROADS...
SALEMBURG...ROSEBORO...
CLAYTON...FOUR OAKS...
FLOWERS...SMITHFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3485 7892 3520 7886 3557 7888 3552 7871
3566 7853 3581 7826 3575 7824 3571 7817
3560 7812 3558 7799 3519 7800 3518 7816
3490 7814 3483 7848 3485 7850 3483 7891
TIME...MOT...LOC 2221Z 255DEG 44KT 3552 7876 3523 7875
3484 7882
$$
VINCENT4 follow-up statements
802
WWUS52 KRAH 072234
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EST WED DEC 7 2011
NCC051-085-101-163-191-072315-
/O.CON.KRAH.SV.W.0356.000000T0000Z-111207T2315Z/
CUMBERLAND NC-JOHNSTON NC-WAYNE NC-HARNETT NC-SAMPSON NC-
534 PM EST WED DEC 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SAMPSON...EASTERN HARNETT...WESTERN WAYNE...JOHNSTON AND EASTERN
CUMBERLAND COUNTIES...
AT 531 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COATS CROSSROADS TO DUNN TO 7 MILES
SOUTHEAST OF CEDAR CREEK...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF LILLINGTON TO 15 MILES SOUTHEAST OF LILLINGTON TO 17
MILES NORTH OF ELIZABETHTOWN...MOVING EAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BENSON...SPIVEY'S
CORNER...SALEMBURG...ROSEBORO...CLAYTON...FOUR OAKS...NEWTON GROVE...
SMITHFIELD...FLOWERS...HOBBTON...SELMA...CLINTON...LINWOOD...PINE
LEVEL...EMIT...MICRO...GRANTHAM...PRINCETON...KENLY...TURKEY...
NAHUNTA...MAR-MAC...MOUNT OLIVE AND BROGDEN.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND GUSTS UP TO 60
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3483 7848 3485 7850 3484 7886 3556 7886
3552 7871 3566 7853 3581 7826 3575 7824
3571 7817 3560 7812 3558 7799 3519 7800
3518 7816 3509 7817 3490 7814
TIME...MOT...LOC 2233Z 255DEG 42KT 3553 7861 3527 7858
3487 7867
$$
VINCENT001
WWUS52 KRAH 072251
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EST WED DEC 7 2011
NCC051-085-101-163-191-072315-
/O.CON.KRAH.SV.W.0356.000000T0000Z-111207T2315Z/
CUMBERLAND NC-JOHNSTON NC-WAYNE NC-HARNETT NC-SAMPSON NC-
551 PM EST WED DEC 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SAMPSON...EASTERN HARNETT...WESTERN WAYNE...JOHNSTON AND EASTERN
CUMBERLAND COUNTIES...
AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CLAYTON TO 6 MILES NORTHWEST OF NEWTON
GROVE TO ROSEBORO...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF SMITHFIELD TO 15 MILES SOUTH OF SMITHFIELD TO 11 MILES SOUTHWEST
OF CLINTON...MOVING EAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS
UP TO 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FLOWERS...SMITHFIELD...
HOBBTON...SELMA...CLINTON...LINWOOD...PINE LEVEL...EMIT...MICRO...
GRANTHAM...PRINCETON...TURKEY...KENLY...NAHUNTA...MOUNT OLIVE...
MAR-MAC AND BROGDEN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LAT...LON 3483 7848 3485 7850 3485 7869 3551 7873
3566 7853 3581 7826 3575 7824 3571 7817
3560 7812 3558 7799 3519 7800 3518 7816
3509 7817 3490 7815
TIME...MOT...LOC 2251Z 255DEG 42KT 3563 7842 3531 7841
3492 7847
$$
VINCENT240
WWUS52 KRAH 072301
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EST WED DEC 7 2011
NCC051-085-072311-
/O.CAN.KRAH.SV.W.0356.000000T0000Z-111207T2315Z/
CUMBERLAND NC-HARNETT NC-
601 PM EST WED DEC 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARNETT AND EASTERN
CUMBERLAND COUNTIES IS CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED EAST OF THE
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...WIND
GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE WITH ADDITIONAL SHOWER
ACTIVITY THROUGH 700 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3491 7854 3567 7852 3581 7826 3575 7824
3571 7817 3560 7812 3558 7799 3519 7800
3518 7816 3508 7817 3490 7815 3483 7848
TIME...MOT...LOC 2301Z 255DEG 42KT 3566 7828 3534 7827
3495 7833
$$
NCC101-163-191-072315-
/O.CON.KRAH.SV.W.0356.000000T0000Z-111207T2315Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
601 PM EST WED DEC 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR NORTHERN SAMPSON...WESTERN WAYNE AND JOHNSTON COUNTIES...
AT 558 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FLOWERS TO 6 MILES NORTHEAST OF NEWTON
GROVE TO CLINTON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
LINWOOD TO 12 MILES SOUTH OF SMITHFIELD TO CLINTON...MOVING EAST AT
50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINE LEVEL...EMIT...
MICRO...GRANTHAM...PRINCETON...TURKEY...KENLY...NAHUNTA...MOUNT
OLIVE...MAR-MAC AND BROGDEN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3491 7854 3567 7852 3581 7826 3575 7824
3571 7817 3560 7812 3558 7799 3519 7800
3518 7816 3508 7817 3490 7815 3483 7848
TIME...MOT...LOC 2301Z 255DEG 42KT 3566 7828 3534 7827
3495 7833
$$
VINCENT597
WWUS52 KRAH 072316
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EST WED DEC 7 2011
NCC101-163-191-072324-
/O.EXP.KRAH.SV.W.0356.000000T0000Z-111207T2315Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
616 PM EST WED DEC 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON...WESTERN
WAYNE AND JOHNSTON COUNTIES EXPIRES AT 615 PM EST...
HOWEVER...A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR WAYNE COUNTY AND EASTERN PORTIONS OF JOHNSTON AND SAMPSON
COUNTIES UNTIL 645 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3491 7854 3567 7852 3581 7826 3575 7824
3571 7817 3560 7812 3558 7799 3519 7800
3518 7816 3508 7817 3490 7815 3483 7848
TIME...MOT...LOC 2314Z 255DEG 42KT 3570 7810 3538 7809
3499 7815
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 2:55 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 7, 2:55 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EST WED DEC 7 2011 .SYNOPSIS...A COLD FRONT ACCOMPANIED BY SHOWERS AND GUSTY WINDS WILL MOVE SLOWLY EAST ACROSS THE STATE THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION ON THURSDAY... RESULTING IN DRY CONDITIONS WITH COOLER TEMPERATURES FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 255 PM WEDNESDAY... THE SHORTWAVE TROUGH OVER THE LOWER TN VALLEY IS BECOMING NEGATIVELY TILTED AND THE SURFACE COLD FRONT IS ACCORDINGLY BEGINNING TO ACCELERATE EASTWARD AROUND THE SOUTHERN END OF THE APPALACHIANS. THE PRIMARY SURFACE LOW APPEARS TO BE DEVELOPING IMMEDIATELY IN THE LEE OF THE MOUNTAINS...SOMEWHERE BETWEEN BOONE AND STATESVILLE. PRECIP AHEAD OF THE COLD FRONT...WHICH IS CURRENTLY FROM HENDERSONVILLE (NC) TO AUGUSTA (GA) HAS BEEN MOSTLY SCATTERED AND LIGHT..AND RAINFALL AMOUNTS HAVE RANGED FROM AROUND ONE THIRD OF AN INCH IN THE NORTHWEST PIEDMONT TO TRACE AMOUNTS OVER THE CENTRAL PIEDMONT. COVERAGE WILL BEGIN TO PICK OVER THE NEXT COUPLE OF HOURS AS STRONG DPVA AND UPPER DIVERGENCE OVERSPREAD THE AREA AHEAD OF THE LIFTING SHORTWAVE. THE MAIN FORECAST CONCERN FOR THE EVENING WILL BE A NARROW BAND OF FORCED SHOWERS THAT HAVE DEVELOP ALONG OR JUST AHEAD OF THE COLD FRONT OVER WESTERN SC. SO FAR...A 35KT WIND GUSTS HAS BEEN REPORTED AT AUGUSTA (GA)...AND SIMILAR IF NOT STRONGER GUSTS WILL BE POSSIBLE AS THE SYSTEM CONTINUES TO BECOME MORE ENERGIZED. REGIONAL COMPOSITE REFLECTIVITY SUGGESTS THE NARROW CONVECTIVE BAND IS IN THE UPSWING...BUT NO LIGHTNING HAS BEEN OBSERVED. DESPITE BEING WELL INTO THE WARM SECTOR AS THE SURFACE LOW MOVES FROM THE FOOTHILLS TO EASTERN VA THIS EVENING...INSTABILITY IS VERY WEAK (100-200 J/KG PER SPC MESOANALYSIS) DUE TO WEAK LAPSE RATES ALOFT. STILL...STRONG 0-3KM SHEAR AND STRENGTHENING GRADIENT WINDS WILL SUPPORT A STRONG LINE OF SHOWERS WITH AN EMBEDDED THUNDERSTORM OR TWO FROM THE SOUTHERN PIEDMONT NORTHEAST TOWARD THE NORTHERN PIEDMONT AND COASTAL PLAIN BETWEEN 21Z AND 03Z. WIND GUSTS SHOULD MAINLY SUB-SEVERE BE IN THE 35-45KT RANGE BASED ON CURRENT TRENDS. IMMEDIATELY BEHIND THE COLD FRONT...A DEEP PV INTRUSION WITH THE SHORTWAVE AND STRENGTHENING PRESSURE GRADIENT AHEAD OF COLD HIGH PRESSURE BUILDING ACROSS THE GULF COAST STATES WILL LEAD TO A SHORT PERIOD OF RATHER BRISK WINDS THIS EVENING. IN FACT... THE NAM12 SHOWS A 3HR PRESSURE RISE OF OVER 9MB AFTER 00Z AND AS MUCH AS 30KTS OF WIND JUST OFF THE SURFACE. HAVE INCREASE WINDS TO AROUND 20MPH AND GUSTS TO 30MPH...MOSTLY PRIOR TO MIDNIGHT. CURRENTLY DO NOT THINK A SHORT FUSE WIND ADVISORY WOULD BE NEEDED...BUT THIS WILL NEED TO BE MONITORED. THESE WINDS COMBINED WITH TEMPS FALLING INTO THE 30S...WIND CHILL VALUES WILL LIKELY FALL TO THE FREEZING MARK QUICKLY IN THE WEST...WITH OVERALL LOWS OF 31-40 WEST TO EAST. NORTHWESTERLY WINDS WILL WEAKEN THROUGHOUT THE DAY THURSDAY AS HIGH PRESSURE BEGINS TO BUILD OVER THE REGION. HIGHS 49-56. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 240 PM WEDNESDAY... FOR THURSDAY NIGHT THROUGH FRIDAY: THE LOW AND MID LEVELS REMAIN VERY DRY AND STABLE... HOWEVER THE STRENGTHENING UPPER LEVEL WINDS FROM THURSDAY EVENING THROUGH FRIDAY ALONG WITH SHEARING MID LEVEL VORTICITY MAXIMA STREAKING ACROSS OUR AREA WILL LEAD TO INCREASING HIGH LEVEL CLOUDS (NOW LOCATED WEST OF BAJA AND OVER MEXICO) OVER NC. EXPECT GENERALLY FAIR TO PARTLY CLOUDY SKIES THURSDAY NIGHT INTO EARLY FRIDAY. THE WEAK BUT CHILLY SURFACE HIGH INLAND COMBINED WITH THE WARM WATERS JUST OFFSHORE WILL LIKELY INCREASE BAROCLINICITY JUST OFF THE NC COAST FRIDAY... AND AS THE 925-850 MB ANTICYCLONES SHIFT TO THE ENE OFF THE MIDATLANTIC COAST... WINDS IN THIS LAYER TAKE ON AN ATLANTIC-SOURCE SOUTHEAST TO SOUTHERLY COMPONENT... RESULTING IN A SUBTLE INCREASE IN LOW LEVEL ATLANTIC-SOURCE MOISTURE TRANSPORT OVER THE EASTERN FORECAST AREA... ALONG WITH INCREASING MOIST UPGLIDE AT 290K ALONG/EAST OF I-95. THE NAM HAS COME INTO CLOSER AGREEMENT WITH THE GFS IN DEPICTING THIS INCREASING MOISTURE... SO WILL HOLD ONTO PARTLY-MOSTLY CLOUDY SKIES ESPECIALLY EAST ON FRIDAY. LOWS 28-34 AND HIGHS STILL A DEGREE OR TWO BELOW NORMAL AT 52-56. FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE LARGE VORTEX NOW OVER CENTRAL CANADA DRIFTS SLOWLY EASTWARD THROUGH SATURDAY... WITH ONE NOTABLE WAVE NOW OVER ALBERTA DROPPING THROUGH THE MIDWEST THROUGH FRIDAY. THIS SHORTWAVE TROUGH SHIFTS WITH A POSITIVE TILT THROUGH THE APPALACHIANS FRIDAY NIGHT AND SHEARS TO OUR NORTHEAST ON SATURDAY. MODELS DEPICT MID LEVEL HEIGHT FALLS NEAR 50 METERS OVER CENTRAL NC FRIDAY NIGHT... SO WE SHOULD SEE AT LEAST THIN HIGH CLOUDS BUT LIKELY LITTLE ELSE AS THE COLUMN IS PROJECTED TO BE QUITE DRY AND STABLE THROUGHOUT WITH WEAK BUT DEEP SUBSIDENCE. FRIDAY'S LOW LEVEL MOIST UPGLIDE ENDS FRIDAY EVENING AS WINDS JUST OFF THE SURFACE VEER AROUND TO A WSW DIRECTION AS A SURFACE TROUGH DROPS SOUTHEAST THROUGH THE AREA... THUS EXPECT THE LOW CLOUDS IN THE EAST TO DRY UP AND SHIFT EAST DURING THE EVENING. THE NEXT SURFACE HIGH BUILDING IN BEHIND THE TROUGH FOR SATURDAY IS SOURCED FROM WESTERN CANADA AND WILL BE MARKEDLY COOLER WITH LOW LEVEL THICKNESSES DROPPING ABOUT 10 METERS FROM FRIDAY MORNING TO SATURDAY MORNING... AND DROPPING EVEN FURTHER SATURDAY NIGHT TO 1290-1295 METERS (AND THESE VALUES ARE LIKELY OVERDONE AS THEY CAPTURE A PORTION OF THE LOW SUBSIDENCE INVERSION AND CAPPING WARM LAYER ALOFT). EXPECT FAIR TO CLEAR SKIES DURING THIS TIME FRAME. LOWS 31-38 FRIDAY NIGHT WITH WINDS BECOMING LIGHT NORTHWESTERLY. HIGHS SATURDAY 47-54 AS INDICATED BY TAKING 950-925 MB DOWN TO THE SURFACE DRY ADIABATICALLY. EXPECT BRISK NNE WINDS SATURDAY WITH STRONG LOW LEVEL COLD AIR ADVECTION... KEEPING WIND CHILLS IN THE LOW-MID 40S OVER MUCH OF THE AREA. LOWS SATURDAY NIGHT 24-30 WITH DIMINISHING WINDS AND CLEAR SKIES. -GIH && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 250 PM WEDNESDAY... THIS PERIOD WILL BE DRY AND INITIALLY COOL... WITH A TREND TOWARD SEASONABLE TEMPS BY MID WEEK. THE CHILLY SURFACE HIGH CENTERED TO OUR NORTH SUNDAY WILL KEEP A STEADY NORTHEAST TRACK WITHIN THE FAST STEERING FLOW BUT CONTINUE TO EXTEND TO THE SSW OVER CENTRAL NC THROUGH MONDAY... REINFORCED BY CONFLUENT MID-UPPER LEVEL FLOW ATOP THE HIGH AS WE HOLD IN A SPLIT-FLOW REGIME OVER NORTH AMERICA. EXPECT GENERALLY FAIR SKIES SUNDAY INTO MONDAY WITH A SLOW WARMING TREND AS THE AIR MASS MODIFIES. A WEAK SOUTHERN STREAM WAVE PASSES OVER THE SOUTHEAST STATES AND OFF THE COAST MONDAY THROUGH MONDAY NIGHT... AND AS THIS APPROACHES THE BAROCLINIC ZONE JUST OFF THE COAST... WE MAY SEE LOW STRATUS WORK INTO THE SOUTHERN/EASTERN CWA MONDAY/MONDAY NIGHT. BY TUESDAY/WEDNESDAY... MODEL SOLUTIONS DIVERGE STRONGLY IN THE NORTHERN STREAM WITH RESPECT TO A SHORTWAVE DROPPING FROM NW CANADA ACROSS THE NORTHERN GREAT LAKES. THE GFS BECOMES MUCH STRONGER/DEEPER... CLOSING OFF A LOW NORTH OF INL TUESDAY AND TAKING IT ACROSS SRN ONTARIO WEDNESDAY... WHEREAS THE ECMWF AMPLIFIES THE WAVE YET KEEPS IT OPEN AND FASTER... CROSSING THE NORTHEAST STATES EARLY WEDNESDAY. THE ECMWF SOLUTION IS IN CLOSE AGREEMENT WITH ITS ENSEMBLE MEAN AND IS PREFERRED. IMPACTS FOR NC ARE FEW DUE TO ITS FAR-NORTH TRACK AND LACK OF OPPORTUNITY FOR MOISTURE RETURN AT ANY LEVEL. BUT WE MAY SEE ENHANCED CLOUDINESS LATE TUESDAY THROUGH TUESDAY NIGHT AS THE MID LEVEL TROUGH SHIFTS BY TO OUR NORTH ACCOMPANIED BY A BENIGN SURFACE TROUGH PASSAGE. ANOTHER WESTERN CANADA SOURCE HIGH BUILDS IN ON WEDNESDAY WITH MOSTLY CLEAR SKIES AND CONTINUED NEAR-NORMAL TEMPS. -GIH && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... AS OF 1245 PM WEDNESDAY... AVIATION CONDITIONS...ALREADY IFR LEVELS...WILL CONTINUE TO DETERIORATE FROM WEST TO EAST ACROSS CENTRAL NC THIS AFTERNOON AS A SLOW MOVING COLD FRONT FINALLY PICKS UP SPEED AND CROSSES THE AREA. WHILE SHOWER ACTIVITY WILL BE LIGHT FOR MUCH FOR THE AFTERNOON..A PERIOD OF HEAVIER RAIN WITH IFR OR EVEN LIFR CONDITIONS ARE POSSIBLE MAINLY ALONG THE FRONT. AHEAD OF THE FRONT...12-15KT WINDS OUT OF THE SOUTH WILL GUST INTO THE MID AND UPPER 20KT RANGE. BEHIND THE FRONT...AS SKIES RAPIDLY CLEAR FROM THE WEST...WINDS WILL SHIFT TO WESTERLY AND THEN NORTHWESTERLY. THE WIND SHIFT SHOULD BEGIN BY 22Z AT KGSO/KINT...01Z AT KRDU...AND 03Z AT KRWI/KFAY. A PERIOD OF 15-20KT NORTHWESTERLY WINDS (CROSSWINDS FOR MANY RUNWAYS) AND GUSTS OF 25-30T ARE EXPECTED BEFORE MIDNIGHT...WITH A GRADUAL WEAKENING OF WINDS THROUGH SUNRISE. OUTLOOK... VFR CONDITIONS ARE EXPECTED FROM THURSDAY THROUGH SUNDAY. DRY HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY...AHEAD OF A DRY COLD FRONT PASSAGE FRIDAY NIGHT. A COLDER AND MUCH DRIER HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH/CBL
Hazardous weather outlook, Dec 7, 3:13 PM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 313 PM EST WED DEC 7 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-082015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 313 PM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS WILL ACCOMPANY A COLD FRONTAL PASSAGE THROUGH THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH A THREAT OF DAMAGING WINDS WILL BE POSSIBLE...PRIMARILY EAST AND NORTH OF THE TRIANGLE. REGARDLESS...GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE WITH ANY SHOWERS...AS WELL AS FOR SEVERAL HOURS IN THE WAKE OF THE FRONT AS STRONG HIGH PRESSURE BUILDS IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Dec 7, 3:58 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 358 PM EST WED DEC 7 2011 NCZ021-022-038-039-073>075-083>085-072200- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON- RICHMOND-SCOTLAND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY... SOUTHERN PINES...WADESBORO...ROCKINGHAM...LAURINBURG 358 PM EST WED DEC 7 2011 ...A LINE OF HEAVY SHOWERS ASSOCIATED WITH A STRONG COLD FRONT MOVING INTO THE WESTERN PIEDMONT... AT 358 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS EXTENDING SOUTH FROM WINSTON SALEM AND LEXINGTON TO ALBEMARLE AND WADESBORO...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE IN ASSOCIATION WITH THIS LINE OF SHOWERS. SOME LOCATIONS THAT WILL BE IMPACTED THROUGH 500 PM INCLUDE...GREENSBORO...HIGH POINT...ASHEBORO...TROY...AND ROCKINGHAM. WIND GUSTS UP TO 50 MPH WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. VINCENT
Special weather statement, Dec 7, 4:24 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 424 PM EST WED DEC 7 2011 NCZ007-008-023>025-040-041-076-077-086-088-072300- PERSON-GRANVILLE-ALAMANCE-ORANGE-DURHAM-CHATHAM-WAKE-LEE-HARNETT- HOKE-CUMBERLAND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BURLINGTON... CHAPEL HILL...DURHAM...PITTSBORO...RALEIGH...SANFORD... LILLINGTON...RAEFORD...FAYETTEVILLE 424 PM EST WED DEC 7 2011 ...A LINE OF HEAVY SHOWERS AHEAD OF A STRONG COLD FRONT WILL MOVE INTO THE TRIANGLE THROUGH 600 PM... AT 420 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AHEAD OF A STRONG COLD FRONT EXTENDING SOUTH FROM HILLSBOROUGH...TO PITTSBORO...TO LAURINBURG...MOVING EAST AT 45 MPH. BRIEF HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE IN ASSOCIATION WITH THIS LINE OF SHOWERS. SOME LOCATIONS THAT WILL BE IMPACTED THROUGH 600 PM INCLUDE CHAPEL HILL...DURHAM...RALEIGH... OXFORD...LILLINGTON...SANFORD...RAEFORD...AND FAYETTEVILLE. WIND GUSTS UP TO 50 MPH WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. VINCENT
Local storm report, Dec 7, 4:39 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST PIEDMONT TRIAD APT 36.10N 79.94W
12/07/2011 M47 MPH GUILFORD NC ASOS
GSO ASOS GUSTED TO 47 MPH AT 427 PM.
&&
EVENT NUMBER RAH1101479
VINCENTLocal storm report, Dec 7, 4:51 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST LAURINBURG MAXTON APT 34.79N 79.37W
12/07/2011 M49 MPH SCOTLAND NC ASOS
LAURINBURG ASOS GUSTED TO 49 MPH AT 440 PM.
&&
EVENT NUMBER RAH1101480
VINCENTLocal storm report, Dec 7, 5:09 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST MACKALL ARMY AIRFIELD 35.04N 79.50W
12/07/2011 M58 MPH RICHMOND NC AWOS
KHFF GUSTED TO 58 MPH AT 450 PM.
&&
EVENT NUMBER RAH1101481
VINCENTLocal storm report, Dec 7, 5:16 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST FT BRAGG SIMMONS AAF 35.14N 78.93W
12/07/2011 M51 MPH CUMBERLAND NC ASOS
KFBG GUSTED TO 51 MPH AT 510 PM.
&&
EVENT NUMBER RAH1101482
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:44 PM EST | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more | 76 min |
| Dec 7, 4:50 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 40 min |
| Dec 7, 5:31 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 44 min |
| Dec 7, 6:06 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Sampson, Wayne, Wilson | 39 min |
| Dec 7, 6:10 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.